← Search

Journal of Banking & Finance Vol. 148 2023

Efficient Quasi-Bayesian Estimation of Affine Option Pricing Models Using Risk-Neutral Cumulants

Riccardo Brignone1; Luca Gonzato2; Eva Lütkebohmert1

1 University of Freiburg · 2 University of Vienna

open access

Abstract

We propose a general, accurate and fast econometric approach for the estimation of affine option pricing models. The algorithm belongs to the class of Laplace-Type Estimation (LTE) techniques and exploits Sequential Monte Carlo (SMC) methods. We employ functions of the risk-neutral cumulants given in closed form to marginalize latent states, and we address parameter estimation by designing a density tempered SMC sampler. We test our algorithm on simulated data by tackling the challenging inference problem of estimating an option pricing model which displays two stochastic volatility factors, allows for co-jumps between price and volatility, and stochastic jump intensity. Furthermore, we consider real data and estimate the model on a large panel of option prices. Numerical studies confirm the accuracy of our estimates and the superiority of the proposed approach compared to its natural benchmark.

DOI
10.1016/j.jbankfin.2022.106745
Volume
148
Pages
106745
Language
en
Sources
bibtex:phds-export.bib openalex crossref

Cite